MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 6532
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: the returned product consisted of a nc quantum apex balloon catheter.Visual examination revealed multiple kinks to the hypotube and core wire.The hypotube is separated 124 cm from the hub.The distal section of the device did not return for product analysis.The missing parts are the distal inflation lumen, entire guidewire lumen, marker band, balloon, and tip.Microscopic examination revealed no additional damages.There is blood in the inflation lumen and hub.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in a coronary artery.A 15 mm x 5.00 mm nc quantum apex balloon catheter was advanced for dilatation.However, during the procedure, the shaft of the balloon broke off.The device was completely removed from the patient's body and the procedure was completed with another of the same device.No patient complications were reported and the patient was fine.

Brand Name
NC QUANTUM APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8620704
Report Number2134265-2019-05341
Device Sequence Number298023
Product Code LOX
UDI-Device Identifier08714729783435
UDI-Public08714729783435
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K121667
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/06/2022
Device Model Number6532
Device Catalogue Number6532
Device Lot Number0023450396
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2019
Initial Report FDA Received Date05/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1